MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Model Number PND6F11512M
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior cerebral artery (aca) using a neuron 6f 053 delivery catheter (neuron 053) and a non-penumbra microcatheter.During the procedure, the physician encountered resistance while attempting to advance the microcatheter through the proximal hub.The procedure was completed using another neuron 053 and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 053 was undamaged.Conclusions: evaluation of the returned neuron 053 revealed an undamaged, functional device.During functional testing, a demonstration lantern was advanced through the neuron 053 without an issue.No other devices associated with the complaint were returned for evaluation; therefore, the root cause of resistance experienced during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9832964
Report Number3005168196-2020-00367
Device Sequence Number10947755
Product Code DQY
UDI-Device Identifier00814548010137
UDI-Public00814548010137
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model NumberPND6F11512M
Device Catalogue NumberPND6F11512M
Device Lot NumberF87848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005